Ontario Overdose Deaths With Carfentanil Multiplied

SHARE

Carfentanil has no taste and smell and can be easily mixed with prescription pills. The number of deaths related to Carfentanil is in the rise in Ontario. Read on to see how you can protect yourself. 

There is no easy way to know if it was mixed with your medicine or not. Authorities recommend buying pills from pharmacies because the internet and “a friend who knows a friend that sells” are not reliable sources.

We do not know whether people were using Carfentanil intentionally or unintentionally.

The Ministry of Health expressed its concern in a public letter sent to the public health organizations across Ontario. Carfentanil is 10,000 times more toxic than morphine, meaning it can be deadly in minimal amounts.

One Grain of Carfentanil Can Kill a Human Being

According to Dr. Dirk Huyer’s toxicology report, April 29,2019, recorded 142 deaths produced by the synthetic drug, while the year 2018 witnessed 95 deaths. The number of overdoses raised significantly in the first four months of the year, 50 percent more carfentanil-related deaths.

Studies claim that the latter is more dangerous than most opioids, being 100 stronger than fentanyl.

The report collected data based on urine samples at LifeLabs testing facilities this year. The results were Carfentanil positive, showing more than 700 for April and May, in comparison with an average between 0 and 100 during 2017-2018.

According to E.R. reports, April and May recorded a peak in overdoses for 2019.

Rob Boyd, director of the Oasis harm-reduction program at the Sandy Hill Community Centre, linked the figures with the increased carfentanil supply in the province.

The letter reads some recommendations for drug users and the closest people to a drug user.

  • Administer Naloxone to reverse the overdose at the first symptoms: slow, weak or no breathing, dizziness, and confusion, blue lips or nails, difficulty standing or waking up, choking, gurgling or snoring sounds.
  • Administer multiple doses of Naloxone if needed.
  • Don’t use drugs alone and neither at the same time with a friend. If something goes wrong, someone has to call 911.

SHARE

Related Posts